My Ovacome
10,305 members12,638 posts

Avastin back ache

Hello ladies hope you are all enjoying the sunshine! Just a quick question i have been on half dose avastin since January my last scan four weeks ago show everything stable no tumours and the small anount of thickening with no change my ca125 is creeping up but the onc not worried about it because he says scan is the best indiction to go on! Happy days until Wednesday when I been getting an ache in my back left side along my bra strap I know avastin can give you back ache but that's a general side effect and was wondering if any of you who's been on avastin has had similar aches or if this ache could be something more sinister?

I have phoned the cns before the weekend but not had a reply yet a couple of paracetamols cures it so hoping it's not much! My niece gets married soon and I'm due to go on her hen weekend this Thursday hope this bugger does t think it's going to spoilt it for me xx

Anyone had this on avastin xx

17 Replies
oldestnewest

Hi Alison sorry I can't give you any advice on Avastin but I have replied as I'm curious to know if you are being treated at the Christie. Hope your pain gets better and you are able to enjoy your nieces hen party xx

Reply

Hi thanks for replying yeah I am at The Christie r u xx

Reply

Hi Alison the reason I asked is that I was told by my consultant at the Christie that Avastin is not funded on the NHS and when I asked about self funding he said it would be very expensive. I am confused to say the least xx

Reply

I think it's available on your first line on Nhs subject to your stage x

Reply

Oh thanks for that this forum explains more than the consultants do!

Reply

I know a lady that self funds it and it cost £3,200 every 3 weeks. They only give it to first first line and I think it's only to stage 3 or 4 . I'm on a trial and I believe if it goes well certain hospitals will get the funding for it.

Reply

Hi Alison, yes am fulling aches and pains. Mainly in my back and feet and attribute this to Avastin. Must admit though, I am thinking that I should have it checked out and shouldn't just blame Avastin as it could be more solvable. Hope you get it sorted. (Ps am treated at Christie too). Sandra x

Reply

I'm on bevazubamab (avastin) and get awful lower back pain. I have 3 more treatments left. I keep mentioning it to the oncologist and last time he said he would look into it for me, so I'll see what he has to say on Monday. It's worst after sitting down.

1 like
Reply

Thanks for you reply is it lower back? Mine is bra strap Line do you have it there xx

Reply

Backache is one of the side effects of Avastin.

It seems that ladies are not being told by their Oncologists what the likely side effects are which is weird.

The Avastin site itself gives great information as to the side effects and how common they are.

Below extract from the Avastin site:

------''--------'''----------''-------------

What are the side effects seen most often?

In clinical studies across different types of cancer, some patients experienced the following side effects:

High blood pressure

Too much protein in the urine

Nosebleeds

Rectal bleeding

Back pain

Headache

Taste change

Dry skin

Inflammation of the skin

Inflammation of the nose

Watery eyes

---------------'----------------'--------------'---

Hope that helps

Clare xx

1 like
Reply

Thank you 😊 Clare xx

Reply

Hello, I have been on Avastin since last September, and just lately have been getting bad muscle pain, the Onc. put me on Vitamin 12 tablets, and it has got rid of all the pains, so now I am feeling good, my ca125 has been creeping up, (500+) last count, but my scan was clear. so I just carry on as usual as I feel fine. hope you can resolve your problem, there will be something you can take to help. hope your scans stay clear!

xxx Jeanette

Reply

Thank you Jeanette and I hope you stay well too xx

Reply

Dear Jeanette, thanks for the b12 tip. I'm getting terrible pains in my feet, ankles and legs (but strangely not my back).

Do you get a b12 prescription or just buy over the counter? If you buy can you recommend a brand? Any thing that helps a little would be great.

Hugs, T. X

Reply

Hi T. my oncologist prescribed Hidroxil tablets, but I live in Spain and they don't pay for them on prescription so I had to pay for them myself. Not sure if you would get them from your doctor. I was told to use them for 2 months, so I will have to wait and see if I will have to continue with them after that, but the pains I had in my muscles every time I used to move were bad and now they have gone!! Good luck, hope you get some relief soon.

xx

Jeanette

Reply

I've been on avastin since last July. I get aches and pains all over the body. My CA125 is rising very slowly. I did read that avastin can cause this. I'm told not to worry about it.

I always have protein in my urine. Blood too and they don't know if the blood or the avastin is causing the protein reading. I'm having to do my fourth 24 hour urine sample.

2 likes
Reply

You do get aches while on Avastin mine were my joints. I did have back ache and I looked for a dexa scan and it showed osteopenia. If paracetamol takes the aches away and they dont recur, I wouldnt worry so much however it would be good to mention it at your next treatment.

1 like
Reply

You may also like...